Alert archive / Puerto Rico / Red Flag Warnings in 2014
Red Flag Warning 12, NWS JSJ
NWS JSJ issued this red flag warning at Jul 7, 2014, 3:00 AM CDT. It took effect at Jul 7, 2014, 9:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2014, 3:00 AM CDT (08:00 UTC)
- In effect from
- Jul 7, 2014, 9:00 AM CDT
- Expired
- Jul 7, 2014, 5:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
028 WWCA82 TJSJ 070800 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 400 AM AST MON JUL 7 2014 ...VERY SIGNIFICANT RED FLAG EVENT EXPECTED TODAY... .VERY DRY AIR IN COMBINATION WITH STRONG WINDS AND VERY DRY FUELS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS TODAY. ANY EXISTING FIRES TODAY WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO CONTAIN. VERY POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT WITH MAX RH OF 70 PERCENT OR LESS. PRZ014-025-VIZ002-071600- /O.NEW.TJSJ.FW.W.0012.140707T1400Z-140707T2200Z/ /O.NEW.TJSJ.FW.A.0010.140708T1300Z-140708T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-VIEQUES-ST CROIX- 400 AM AST MON JUL 7 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING FOR VERY LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 002...014 AND 025... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 002...014 AND 025... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 014 AND 025. FIRE WEATHER ZONE 002. * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700. * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT. * MINIMUM RELATIVE HUMIDITIES: MID 30S AT CAMP SANTIAGO AND BETWEEN 45 TO 50 PERCENT AT CABO ROJO...GUANICA...VIEQUES AND SAINT CROIX. VERY POOR RH RECOVERY EXPECTED TONIGHT WITH MAX RH OF 70 PERCENT OR LESS. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ PRZ015-071600- /O.NEW.TJSJ.FW.W.0012.140707T1400Z-140707T2200Z/ SOUTHERN HILLS- 400 AM AST MON JUL 7 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 015... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 015. * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS AT 15 MPH WITH GUSTS TO 25 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 650. * 10-HR FUEL MOISTURE: AROUND 8 PERCENT. * MINIMUM RELATIVE HUMIDITY: 40 TO 45 PERCENT. VERY POOR RH RECOVERY EXPECTED TONIGHT WITH MAX RH OF 75 PERCENT OR LESS. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$ ROSA
2 follow-up statements
305 WWCA82 TJSJ 071623 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1223 PM AST MON JUL 7 2014 ...SIGNIFICANT RED FLAG EVENT EXPECTED TODAY... .VERY DRY AIR IN COMBINATION WITH STRONG WINDS AND VERY DRY FUELS WILL RESULT IN HIGH FIRE WEATHER CONDITIONS TODAY. ANY EXISTING FIRES TODAY WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO CONTAIN. VERY POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT WITH MAX RH OF 70 PERCENT OR LESS. PRZ014-072200- /O.CON.TJSJ.FW.W.0012.000000T0000Z-140707T2200Z/ /O.CON.TJSJ.FW.A.0010.140708T1300Z-140708T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 1223 PM AST MON JUL 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING FOR VERY LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 014... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 014. * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700. * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT. * MINIMUM RELATIVE HUMIDITIES: LOW 40S AT CAMP SANTIAGO AND BETWEEN 45 TO 50 PERCENT AT CABO ROJO...GUANICA...VIEQUES AND SAINT CROIX. VERY POOR RH RECOVERY EXPECTED TONIGHT WITH MAX RH OF 70 PERCENT OR LESS. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
299 WWCA82 TJSJ 072207 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 607 PM AST MON JUL 7 2014 ...RED FLAG WARNING HAS EXPIRED FOR TODAY...HOWEVER A RED FLAG WATCH CONTINUES... .DRY AIR IN COMBINATION WITH STRONG WINDS AND OVERALL DRY FUELS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON. PRZ014-025-VIZ002-080800- /O.EXP.TJSJ.FW.W.0012.000000T0000Z-140707T2200Z/ /O.CON.TJSJ.FW.A.0010.140708T1300Z-140708T2100Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-VIEQUES-ST CROIX- 607 PM AST MON JUL 7 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 002...014 AND 025... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 002...014 AND 025... A FIRE WEATHER WATCH WILL BE IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 014 AND 025. FIRE WEATHER ZONE 002. * 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 17 TO 22 MPH WITH GUSTS UP TO 30 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700. * 10-HR FUEL MOISTURE: 7 TO 9 PERCENT. * MINIMUM RELATIVE HUMIDITIES: NEAR 40 AT CAMP SANTIAGO AND BETWEEN 45 TO 50 PERCENT AT CABO ROJO...GUANICA...VIEQUES AND SAINT CROIX. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 6, 8:46 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jul 6, 8:46 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 946 PM AST SUN JUL 6 2014 .UPDATE...A DRIER/DUSTY AIR MASS HAS REACHED THE LOCAL AREA AND IS EXPECTED TO CONTINUE THROUGH MOST OF THE WORK WEEK. LOW MOISTURE CONTENT AND SYNOPTIC SCALE SUBSIDENCE WILL LIMIT THE SHOWER DEVELOPMENT ACROSS THE LOCAL ISLANDS OVER THE NEXT SEVERAL DAYS. ANY SHOWER WILL BE DEPENDENT ON INCOMING MOISTURE EMBEDDED IN THE TRADE WINDS. FRESH TO STRONG WINDS COMBINED WITH LOW RH WILL LEAD TO ELEVATED FIRE DANGER ACROSS THE SOUTHERN COASTAL PLAINS OF PUERTO RICO MONDAY AND TUESDAY AFTERNOON. NO CHANGES WERE INTRODUCED TO THE FORECAST PACKAGE AS IT REMAINS IN LINE WITH LATEST THINKING. && .AVIATION...VFR CONDS EXPECTED THROUGH THE FORECAST PERIOD. SAHARAN DUST HAS REACHED THE LOCAL FLYING AREA AND WILL CONTINUE THROUGH AT LEAST MIDWEEK. AS A RESULT...LOCALLY REDUCED VISIBILITIES OF 6-8 SM ARE POSSIBLE OVER THE NEXT FEW DAYS. TJSJ RAOB SHOWED MAINLY EAST WINDS AR 15-20 KT BELOW FL070. && .MARINE...STRONG HIGH PRESSURE WILL BUILD OVER THE CENTRAL ATLANTIC... RESULTING IN SEAS OF 4-6 FEET AND WINDS OF 15-20 KT ACROSS THE LOCAL WATERS. THEREFORE...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION FOR SEAS UP TO 6 FEET AND WINDS UP TO 21 KT. && .PREV DISCUSSION... /ISSUED 247 PM AST SUN JUL 6 2014/ SYNOPSIS... SURFACE HIGH PRESSURE OVER CENTRAL ATLANTIC WILL KEEP MODERATE TO FRESH EASTERLY BREEZES OVER THE LOCAL AREA FOR THE NEXT FEW DAYS. DENSE SAHARAN AIR LAYER IS EXPECTED TO REACH THE LOCAL AREA EARLY ON MONDAY. DISCUSSION...THROUGH 2 PM AST THE AFTERNOON...ONLY ISOLATED SHOWERS WERE NOTED NEAR CATANO AND OVER AGUADILLA. REST OF PUERTO RICO WAS PARTLY CLOUDY WITH LITTLE SHOWER ACTIVITY. DUE TO A SOUTHEAST WIND FLOW AT THE SURFACE...HIGHER THAN NORMAL TEMPERATURES WERE OBSERVED OVER THE NORTHERN SLOPES OF PUERTO RICO. A DRIER AIR MASS IS EXPECTED TO MOVE OVER THE AREA MONDAY. LATEST FORECAST SOUNDING FOR SAN JUAN INDICATED PRECIPITABLE WATER VALUES WILL DECREASE TO AS LOW 1.07 INCHES THURSDAY. IN ADDITION DENSE SAHARAN AIR LAYER IS EXPECTED TO REACH THE LOCAL AREA EARLY ON MONDAY. THEREFORE DRY...HOT AND HAZY CONDITIONS ARE EXPECTED OVER THE LOCAL AREA FROM MONDAY THROUGH THE MIDDLE OF NEXT WEEK. ANOTHER TROPICAL WAVE IS FORECAST TO APPROACH THE LOCAL REGION FRIDAY. HOWEVER..NO SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED WITH THE PASSAGE OF THIS FEATURE. AVIATION...SHRA/TSRA EXPECTED OVER THE NORTHWEST QUARTER OF PUERTO RICO WITH MOUNTAINS OBSCURATION WITH BRIEF PERIODS OF MVFR CONDITIONS. VFR WITH ISOLATED SHRA ELSEWHERE ACROSS THE REGION THROUGH THE FORECAST PERIOD. MARINE...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS THE LOCAL WATERS. MODERATE TO FRESH WINDS ARE EXPECTED FOR THE NEXT FEW DAYS AS A STRONG SURFACE HIGH PRESSURE PREVAILS OVER THE CENTRAL ATLANTIC. WINDS WILL BE UP TO 20 KNOTS AND SEAS WILL BE MAINLY BETWEEN 4 AND 6 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 91 79 90 / 10 10 10 10 STT 80 89 80 89 / 10 10 10 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 09/11
Hazardous weather outlook, Jul 6, 5:13 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 613 AM AST SUN JUL 6 2014 AMZ710>745-PRZ001>013-071015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 613 AM AST SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY AS HOT AND VERY DRY AIR ASSOCIATED WITH SAHARAN AIR MOVES ACROSS THE AREA. FIREFIGHTERS AND FIRE MANAGERS ARE HIGHLY ENCOURAGED TO PLAN ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-071015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 613 AM AST SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER CONDITIONS MAY OCCUR ON MONDAY AND TUESDAY AS HOT AND VERY DRY AIR ASSOCIATED WITH SAHARAN AIR MOVES ACROSS THE AREA. FIREFIGHTERS AND FIRE MANAGERS ARE HIGHLY ENCOURAGED TO PLAN ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:00 AM CDT | Fire Weather Watch | JSJ | 25 hr | |
| Jul 7, 10:02 AM CDT | Special Marine Warning | JSJ | 28 min |
Nearby
Red Flag Warnings in Puerto Rico, 2014Red Flag Warnings in U.S. Virgin Islands, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.